Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 152, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jun 4, 2020, 12:27 AM CDT for Marion County, Missouri. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 12:27 AM CDT (05:27 UTC)
- Expired
- Jun 4, 2020, 11:14 AM CDT
- In force
- 11 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 16.67 ft at Jun 4, 2020, 4:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
744
WGUS43 KLSX 040527
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1227 AM CDT Thu Jun 4 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North River at Palmyra
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-050526-
/O.NEW.KLSX.FL.W.0152.200604T0527Z-200605T1712Z/
/PALM7.2.ER.200604T0416Z.200604T0600Z.200604T1112Z.NO/
1227 AM CDT Thu Jun 4 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* until Friday afternoon.
* At 11:30 PM Wednesday the stage was 13.5 feet.
* Flood stage is 13.0 feet.
* Moderate flooding is forecast.
* Impact: At 16.0 feet...Left bank begins to flood near the gage.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/05 06/06 06/07 06/08 06/09
North River
Palmyra 13.0 13.47 12.5 6.9 5.6 5.0 4.8
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$1 follow-up statement
293
WGUS83 KLSX 041614
FLSLSX
Flood Statement
National Weather Service St Louis MO
1114 AM CDT Thu Jun 4 2020
...The flood warning is cancelled for the following rivers in
Missouri...
North River at Palmyra
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC127-041644-
/O.CAN.KLSX.FL.W.0152.000000T0000Z-200605T1712Z/
/PALM7.2.ER.200604T0416Z.200604T0830Z.200604T1223Z.NO/
1114 AM CDT Thu Jun 4 2020
The Flood Warning is cancelled for
the North River at Palmyra.
* At 10:30 AM Thursday the stage was 9.0 feet.
* Flood stage is 13.0 feet.
* The river fell below flood stage at 7:23 AM Thursday.
* The river will continue falling to 6.8 feet by tomorrow morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 06/05 06/06 06/07 06/08 06/09
North River
Palmyra 13.0 9.02 6.8 5.9 5.2 5.0 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$
maplesWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 3, 11:33 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 3, 11:33 PM CDT, 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1133 PM CDT Wed Jun 3 2020 .SHORT TERM... (Through Late Thursday Night) Issued at 250 PM CDT Wed Jun 3 2020 Early this afternoon, an upper RIDGE axis was situated over the southwestern CONUS with weak resultant west-northwest flow over our region. At the surface, an outflow boundary extended from south of Chicagoland to just north of Quincy to near Saint Joseph. Another outflow boundary extended further southeast, from near Springfield, IL eastward towards Indianapolis and has largely remained stationary. The main cold front extends from the far northwestern corner of Missouri through central Iowa into southern Wisconsin. Ahead of the outflow in northern Missouri, the atmosphere was very unstable (MLCAPEs 3000+ J/kg) and weakly sheared (< 20kts) with a preference for a pulse storm environment. Temperatures have pushed into the upper 80s to around 90 in most locations. The upper pattern is expected to remain in a holding pattern through Thursday night, and this should allow: (1) the first outflow to likely become the effective cold front as it steadily triggers new convection through this evening and pushes southward, and (2) allow the effective cold front to eventually drop south of the forecast area by Thursday morning. How exactly this happens is a different opinion amongst every CAM, including a possible development of a MCS in western MO late tonight from approach of an upper level disturbance in South Dakota. This MCS, if it develops, would edge central MO as it drops southeastward late tonight and into Thursday morning. Severe convective threats remain damaging winds as the primary threat from either initially from downbursts or from any possible later organized multicell convection (not a guarantee). Large hail also is a threat, but should only manifest itself early, where more isolated cells can tap into the large CAPEs that exist. With the effective cold front south of our area scenario increasingly likely for Thursday, kept max temps on Thursday in the low-mid 80s with minimal PoPs. Continued this general theme into Thursday night. TES .LONG TERM... (Friday through Next Wednesday) Issued at 250 PM CDT Wed Jun 3 2020 The upper RIDGE axis continues to be the primary feature to track. It begins the period on Friday located over the southern High Plains with resultant NW flow aloft over our region. There remains strong support from both the GEFS mean and EC ENS mean on how it will track and evolve through the middle of next week, with a steady amplification and translation eastward, sliding overhead of our region on Sunday, and then heading to the eastern CONUS by Wednesday. There has been a slight slowing of the eastward translation after Sunday as the axis slides east of our region. Through Monday, the overall pattern supports above normal H500 heights and subsequently very warm temperatures. However, overlaying this with the specifics of the surface pattern will undercut this warmth at times. Ensemble means from the GEFS and EC ENS show the old frontal boundary trying to buckle back north on Friday as a more ill-defined focus for potential thunderstorm development with another cold front approaching from the north. The former is ultimately expected to dissolve in favor of what should become a backdoor cold front with the latter by Friday night. This will overspread easterly flow into our region for the weekend (Saturday/Sunday) that will undercut temperatures in what otherwise would have been a well above normal temp regime. The slower eastward translation of the upper RIDGE after Sunday should now effectively keep this backdoor airmass' influence on our region for a longer period and could continue into Monday. Precipitation chances look to be the best for Friday near the old and weak frontal boundary and anything that may linger into Friday night, and supports PoPs that are at or above CLIMO (23-25%) values. After Friday night and through Monday, the pattern then supports below CLIMO values and a largely dry forecast. The slower RIDGE translation for early next week at this time does not appear to affect the long-term possible track of the remnants of "Cristobal" from the Gulf of Mexico. By the time the remnants do reach our area, "Cristobal" should have a good forward speed and affect our area for about 12 hours, with a solid consensus of ensemble data continuing to settle on Tuesday. Given what else is going on with respect to the RIDGE, however, if the timing does get affected one way or the other, the ensembles favor a slower arrival. For now, above normal PoPs are easily justified for Tuesday with cooler temps and what could be hefty QPF (1-3"). In the wake of "Cristobal", ensemble means show the edging of the base of an upper TROF followed by a surface cold front late next week. This would favor a temperature rebound with an overall unfavorable pattern for rain, and will go below CLIMO on PoPs. TES && .AVIATION... (For the 06z TAFs through 06z Thursday Night) Issued at 1119 PM CDT Wed Jun 3 2020 A cluster of convection will move through the taf sites overnight south of a cold front and on the nose of a modest southwesterly low level jet. Most of the showers/storms will shift south of the taf sites by 12Z Thursday. The surface winds will be predominately southwesterly late tonight and Thursday south of the synoptic cold front, but variable and gusty near storms and outflow boundaries. The prevailing conditions will be VFR outside of the storms. SPECIFICS FOR KSTL: A cluster of convection will drop southward through STL south of a cold front and on the nose of a modest southwesterly low level jet. Most of the showers/storms will shift south of STL by 12Z Thursday. The surface winds will be predominately southwesterly late tonight and Thursday south of the synoptic cold front, but variable and gusty near storms and outflow boundaries. The prevailing conditions will be VFR outside of the storms. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 3, 3:22 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 322 PM CDT Wed Jun 3 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-042100- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 322 PM CDT Wed Jun 3 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. Scattered thunderstorms are expected. Some storms could become severe, mainly during the evening hours, with damaging winds the primary threat. Large hail will be possible mainly during the early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The chance for thunderstorms in different portions of the area continues through Saturday. The chance for thunderstorms returns to portions of the area on late Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report wind damage and hail, if observed, to the National Weather Service. TES
In the hours before
Local storm report, Jun 3, 11:04 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1104 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1059 PM FLASH FLOOD 9 N THOMPSON 39.31N 92.00W
06/03/2020 AUDRAIN MO EMERGENCY MNGR
WATER RESCUE REQUESTED ON HWY T - FIRE
TRUCKS CANNOT GET THROUGH DUE TO HIGH WATER.
FLOODING ALSO ON HWY E, HWY 15 AND HWY D.
&&Local storm report, Jun 3, 11:52 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1152 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1149 PM FLASH FLOOD 1 S PARIS 39.46N 92.00W
06/03/2020 MONROE MO LAW ENFORCEMENT
DISPATCH REPORTS WATER STILL OVER HIGHWAY 15
SOUTH OF PARIS.
&&Local storm report, Jun 3, 11:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1156 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1155 PM FLASH FLOOD 4 WSW HATTON 38.99N 92.09W
06/03/2020 CALLAWAY MO DEPT OF HIGHWAYS
DD CLOSED NORTH OF I-70 DUE TO FLOODING.
&&Local storm report, Jun 3, 11:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1157 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM FLASH FLOOD 2 SSE HATTON 38.99N 92.01W
06/03/2020 CALLAWAY MO DEPT OF HIGHWAYS
M CLOSED NORTH OF I-70 DUE TO FLOODING.
&&Local storm report, Jun 3, 11:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 PM CDT WED JUN 3 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM FLASH FLOOD AUXVASSE 39.02N 91.89W
06/03/2020 CALLAWAY MO DEPT OF HIGHWAYS
HIGHWAY 54 CLOSED NEAR AUXVASSE DUE TO
FLOODING.
&&Local storm report, Jun 4, 12:06 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 AM CDT THU JUN 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 WSW PERRY 39.43N 91.68W
06/03/2020 RALLS MO LAW ENFORCEMENT
DELAYED REPORT FROM DISPATCH. LARGE TREE
DOWN ON THE SOUTH SIDE OF PERRY.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Monroe, Ralls | 52 min |
| Jun 3, 7:34 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery | 41 min |
| Jun 3, 7:44 PM CDT | Severe Thunderstorm Warning | LSX | Boone, Callaway | 46 min |
| Jun 3, 7:48 PM CDT | Flash Flood Warning | LSX | Marion | 3 hr |
| Jun 3, 8:06 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 3 hr |
| Jun 3, 8:13 PM CDT | Severe Thunderstorm Warning | LSX | Marion, Ralls, Shelby | 30 min |
| Jun 3, 8:56 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 49 min |
| Jun 3, 9:03 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone | 42 min |
| Jun 3, 9:28 PM CDT | Flash Flood Warning | LSX | Audrain, Marion, Monroe, Ralls, Shelby | 7 hr |
| Jun 3, 9:49 PM CDT | Flash Flood Warning | LSX | Audrain, Boone | 6 hr |
| Jun 3, 10:30 PM CDT | Flash Flood Warning | LSX | Marion | 6 hr |
| Jun 3, 10:39 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway | 33 min |
| Jun 3, 10:45 PM CDT | Flash Flood Warning | LSX | Audrain, Boone, Callaway | 5 hr |
| Jun 4, 3:44 AM CDT | Areal Flood Warning | LSX | Audrain, Callaway | 6 hr |
| Jun 4, 7:26 AM CDT | River Flood Warning | LSX | Monroe | 4 hr |
| Jun 4, 11:09 AM CDT | River Flood Warning | LSX | Callaway, Osage | 8 days |
| Jun 4, 11:09 AM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 8 days |
| Jun 4, 11:21 AM CDT | River Flood Warning | LSX | Lewis | 9 days |
| Jun 4, 11:21 AM CDT | River Flood Warning | LSX | Ralls | 24 hr |
| Jun 4, 2:14 PM CDT | River Flood Warning | LSX | Osage | 7 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.